Medical questions & health advice by board certified doctors
"Why did I have a seizure after I felt chest pain?"
Why did I have severe chest pains after drinking a big sip of sprite at the movies it felt like it was a big ball going down my chest.. After I had the pain, I sort of blacked out and felt like I was asleep and could hear but could not see and felt drugged. My girlfriend said I was twitching sort of. I want to know whay I sort of seized after this pain occured in my chest and what can I do to prevent it from happening again?
You describe a very concerning event. I would strongly recommend that you see your primary care doctor at once. Concern for heart problems or seizures are very serious and can be life threatening. I would strongly recommend you see your doctor at once. What you describe could represent a syncopal episode. A syncopal episode is essentially when the heart cannot pump enough blood to the brain. This results in a fainting episode. This represents a serious heart condition that can be caused by either an abnormal heart muscle (like a weak muscle from a heart attack) or an abnormal heart rhythm (like beating too fast or too slow). When this happens people can have small twitching episodes that are not necessarily seizures. Some syncopal events are caused by minor causes (like a vasovagal event -- which can occur after drinking a lot of fluid), but this should be evaluated. Seizures can occur as well. These are rarely associated with chest sensations but maybe. Seizures require treatment. One way to tell them apart is to figure out the health the brain and heart. A few test can be done by your doctor to do this. Once diagnosed, there are many appropriate treatments for each. If you are at risk for seizures you should not drive or hold infants. See your doctor immediately as this is concerning.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.